Alert archive / New Hampshire / Flash Flood Warnings in 2009
Flash Flood Warning 4, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jun 29, 2009, 7:34 PM EDT for Merrimack County, New Hampshire. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2009, 7:34 PM EDT (23:34 UTC)
- Expired
- Jun 29, 2009, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Merrimack County, NH
The radar
The Portland,ME radar (KGYX), 129 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KGYX 292334
FFWGYX
NHC013-300230-
/O.NEW.KGYX.FF.W.0004.090629T2334Z-090630T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
734 PM EDT MON JUN 29 2009
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MERRIMACK COUNTY IN CENTRAL NEW HAMPSHIRE...
* UNTIL 1030 PM EDT
* AT 732 PM EDT...VERY HEAVY RAIN WAS REPORTED FROM A THUNDERSTORM
NEAR SUNCOOK...OR NEAR CONCORD...MOVING NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEAR
BROOK STATE PARK...LOUDON AND EPSOM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4305 7151 4306 7153 4306 7160 4309 7166
4315 7168 4340 7146 4328 7124 4327 7124
4309 7136 4303 7147
$$
POHL2 follow-up statements
000
WGUS71 KGYX 300121
FFSGYX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
921 PM EDT MON JUN 29 2009
NHC013-300230-
/O.CON.KGYX.FF.W.0004.000000T0000Z-090630T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERRIMACK NH-
921 PM EDT MON JUN 29 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHEASTERN MERRIMACK COUNTY...
AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF RAIN FALLING NEAR SUNCOOK...OR NEAR
CONCORD...MOVING NORTHEAST AT 5 MPH. ALTHOUGH THE HEAVIEST OF THE
RAIN HAS COME TO AN END...LIGHT RAIN WILL CONTINUE TO FALL FOR THE
NEXT HOUR. RUNOFF CAN BE EXPECTED TO CONTINUE FOR THE NEXT HOUR OR
TWO.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEAR
BROOK STATE PARK...LOUDON AND EPSOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4305 7151 4306 7153 4306 7160 4309 7166
4315 7168 4340 7146 4328 7124 4327 7124
4309 7136 4303 7147
$$
POHL000
WGUS71 KGYX 300227
FFSGYX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1027 PM EDT MON JUN 29 2009
NHC013-300237-
/O.EXP.KGYX.FF.W.0004.000000T0000Z-090630T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERRIMACK NH-
1027 PM EDT MON JUN 29 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM EDT FOR
SOUTHEASTERN MERRIMACK COUNTY...
HEAVY RAIN HAS EXITED THE WARNING AREA. NO ADDITIONAL FLOODING IS
EXPECTED.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4305 7151 4306 7153 4306 7160 4309 7166
4315 7168 4340 7146 4328 7124 4327 7124
4309 7136 4303 7147
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:57 PM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 29, 2:57 PM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 257 PM EDT MON JUN 29 2009 .SYNOPSIS... A BROAD AREA OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER THE GREAT LAKES REGION THROUGH TUESDAY. THE LOW PRESSURE WILL THEN MOVE NORTH AND EAST WEDNESDAY THROUGH THURSDAY WITH A TRAILING COLD FRONT CROSSING THE AREA ON FRIDAY. A TROUGH OF LOW PRESSURE WILL LINGER OVER THE REGION THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... SHOWERS WILL DIMINISH THROUGHOUT THE EVENING AS THE TROUGH SHIFTS TO THE NORTH. WITH ONSHORE FLOW EXPECT LIGHT DRIZZLE TO CONTINUE INTO TONIGHT WHILE TEMPERATURES WILL BE SIMILAR TO LAST NIGHT. && .SHORT TERM /TUESDAY/... OCCASIONAL BREAKS THROUGH THE CONNECTICUT VALLEY AND INTO CENTRAL NEW HAMPSHIRE WILL BRING WARMER TEMPERATURES. AREAS THAT ARE ABLE TO BURN OFF THE LOW CLOUDS WILL ALSO SEE THOSE WARMER TEMPERATURES HOWEVER THE MODELS ARE SHOWING SOME DIFFERENCES IN HOW MUCH OF THE AREA WILL ACTUALLY SEE THE SUNSHINE. THOSE AREAS THAT ARE ABLE TO BREAK OUT WILL SEE TEMPERATURES WARM UP INTO THE MID TO UPPER 70S. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP IN WESTERN NEW HAMPSHIRE AND PROGRESS EASTWARD. AS THOSE STORMS MOVE CLOSER TO THE COAST EXPECT THEM TO DIMINISH AS THEY GET KNOCKED DOWN BY THE MARINE LAYER. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE UNSETTLED WET WX PATTERN CONTINUES THRU MUCH OF THE LONG TERM PERIOD AS THE H5 CUTOFF REMAINS TO OUR W WITH WEAK ONSHORE FLOW AT THE SFC WITH THE SFC LOW WELL TO OUR W AND A WRM FNT TO OUR S. THE H5 CUTOFF LOW BEGINS TO OPEN AND SHEAR OUT OVER THE WEEKEND ONLY TO HAVE ANOTHER UPR LVL SYSTEM READY TO DROP IN FROM CANADA INTO THE MEAN TROF POSITION ALONG THE E COAST EARLY NEXT WEEK. GENERALLY USED THE GFS40 AND GMOS GUIDANCE FOR THE LONG TERM WITH MAV/MET MOS BLEND USED FOR TUESDAY NGT THRU WEDNESDAY NGT. DID GO ABOVE GFS40 POP FOR TUESDAY NGT THRU WEDNESDAY NGT OVER ERN AREAS TO AT LEAST MENTION A SLGT CHC OR CHC OF LGT PRPC. ALSO INCLUDED PATCHY F DURING THIS PERIOD. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SHORT TERM...MVFR/IFR CEILINGS TONIGHT IMPROVING OVER WESTERN NEW HAMPSHIRE ON TUESDAY. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...CONTINUED WET UNSETTLED WX PATTERN WILL MEAN PERIODS OF MVFR TO IFR WITH LOCAL AREAS OF LIFR CONDITIONS LIKELY THRU MUCH OF THE LONG TERM PERIOD. && .MARINE... SHORT TERM...NO FLAGS. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...WINDS AND SEAS WILL STAY BLO SCA LEVELS. ONSHORE FLOW REMAINS WEAK THRU THE LONG TERM PERIOD. HOWEVER...MAY EVENTUALLY END UP SEEING SEAS/SWELLS APPROACHING SCA LEVELS IF THE FLOW REMAINS PERSISTENT LONG ENOUGH. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 29, 3:08 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 308 PM EDT MON JUN 29 2009 MEZ007>009-012>014-018>028-NHZ001>010-013-014-301915- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 308 PM EDT MON JUN 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT ADDITIONAL RAINFALL IS EXPECTED THROUGH TONIGHT WHICH WILL KEEP SMALL RIVERS AND STREAMS RUNNING HIGH. A RIVER FLOOD WARNING IS IN EFFECT FOR THE KENNEBEC RIVER AT SKOWHEGAN AND AN AREAL FLOOD WARNING IS IN EFFECT FOR CENTRAL OXFORD COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WET WEATHER PATTERN WILL CONTINUE THROUGH SUNDAY WITH MINOR FLOODING A POSSIBILITY WITH ANY HEAVY SHOWERS OR THUNDERSTORMS THAT DEVELOP AND PRODUCE EXCESSIVE RAINFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR SEND IN SIGNIFICANT RAINFALL AMOUNTS OR REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-301915- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 308 PM EDT MON JUN 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS NOT NEEDED.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:08 AM EDT | Areal Flood Advisory | GYX | Coos | 4 hr |
| Jun 29, 10:50 AM EDT | Areal Flood Advisory | GYX | Grafton, Merrimack, Sullivan | 4 hr |
| Jun 29, 4:52 PM EDT | Areal Flood Advisory | GYX | Merrimack | 4 hr |
| Jun 29, 5:41 PM EDT | Areal Flood Advisory | GYX | Carroll | 4 hr |
| Jun 29, 6:14 PM EDT | Areal Flood Advisory | GYX | Belknap | 3 hr |
Nearby
Flash Flood Warnings in New Hampshire, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.